MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-4-3D-ES
Medical Device Problem Codes Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: as found condition: the axium prime coil was returned for analysis within a shipping box, within a plastic bio-pouch, and within a dispenser coil.Visual inspection/damage location details: axium prime pusher was found bent at 154.0cm from the proximal end.The shield coil was found in good condition.The release wire coin was found against the lumen stop.The implant coil was found not attached to the pusher.The implant coil was found to have broken off from the pusher from the coil shell weld.In addition, the implant coil polypropylene filament broke off from the detach element.The implant coil was not returned with the pusher.Testing/analysis: none.Conclusion: based on the device analysis and reported information, the customer¿s ¿coil resistance/stuck in catheter¿ and ¿coil stretch¿ reports were confirmed; however, the root cause could not be determined.Advancing the axium prime coil against resistance would result in damage to the pusher and implant coil subsequently causing the implant coil to stretch and break off from the pusher.Possible contributing factors to ¿coil resistance¿ include using an incompatible device for delivery, tortuous anatomy, failure to maintain a continuous flush or failure to hydrate the axium prime coil before use.The patient¿s vessel tortuosity was ¿moderate¿, a continuous saline flush was used, and the axium prime coil was prepared prior to use.The echelon-10 micro catheter used in the event was not returned.Therefore, an analysis could not be performed and conformance to specification could not be assessed.The echelon-10 micro catheter was found compatible for use with the axium prime coil.The echelon-10 micro catheter has a labeled id (inner diameter) of 0.017¿.Per the axium prime coil ifu (instructions for use), axium prime coils should only be delivered through a microcatheter with a minimum inside diameter of 0.0165¿¿0.017¿ with two marker bands.Therefore, the echelon-10 micro catheter was found to be compatible for use with the axium prime coil.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the coil had resistance and was stretched.The patient was undergoing surgery for treatment of a sa ccular, ruptured aneurysm in the basilar artery with a max diameter of 4mm and a 3mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that during interventional embolization of the aneurysm, after echelon 10 was in place, the surgeon chose apb-3-4-3d-es detachable coil for embolization.When the detachable coil was delivered in the microcatheter, there was obvious resistance.Based on the safety of the operation, the surgeon pulled the coil out of the body and found that the coil had been stretched.A new coil was replaced, and the operation proceeded smoothly.The operator believed that it was a product quality problem and requested it to be returned.The continuous flush was administered during the procedure.No patient symptoms or further complications were reported as a result of this event.The reported device and any accessory devices were prepared as indicated in the ifu.Ancillary devices include a echelon 10 microcatheter.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key13447182
Report Number2029214-2022-00155
Device Sequence Number5437078
Product Code KRD
UDI-Device Identifier00847536031920
UDI-Public00847536031920
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2023
Device Model NumberAPB-3-4-3D-ES
Device Catalogue NumberAPB-3-4-3D-ES
Device Lot NumberB056983
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2022
Initial Report FDA Received Date02/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient SexFemale